Winter Storm, Jefferson
- When
- January 31, 11:00 AM CST to 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.301, -88.924 (the zone’s center; the record gives no point)
A deepening surface low pressure system tracked northward from the Lower Mississippi Valley, passing across far western Kentucky. Cold air wrapped southward around the back side of the low, keeping precipitation frozen or freezing over parts of southern Illinois.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A deepening surface low pressure system tracked northward from the Lower Mississippi Valley, passing across far western Kentucky. Cold air wrapped southward around the back side of the low, keeping precipitation frozen or freezing over parts of southern Illinois. Storm total precipitation ranged from 3 to 6 inches west of Interstate 57. Specific snow and sleet accumulations included 5 inches at Ava (near Carbondale in Jackson County), 3 inches at Carbondale, and 3 inches at Pinckneyville (in Perry County). In addition, a light glaze of ice up to one-tenth inch occurred in some places. Numerous accidents occurred. On Highway 127 south of Pinckneyville, a car went sideways into a skid and crossed into the path of a semi. The two vehicles crashed, and both people in the car were killed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 31, 3:54 AM CST, 7 hours 6 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
354 AM CST THU JAN 31 2008
.DISCUSSION...
PRIMARY FORECAST CHALLENGE REMAINS WINTER STORM FORECAST.
WIDESPREAD ISENTROPIC UPLIFT HAS CAUSED EARLIER THAN ANTICIPATED
PCPN ACROSS AR/TN AND INTO SEMO/SWKY ALREADY EARLY THIS MORNING.
REPORTS HAVE RANGED FROM RAIN TO SLEET/FZRA WITH 09Z TEMPS ACROSS
SRN FA RANGING FROM 30-33F...WHICH IS ALREADY ABOVE ALL MODEL 00Z
MOS GUIDANCE FOR THIS TIME. SO IT APPEARS LOW LAYER WARMING AND
MOISTENING IS NOT BEING QUITE FULLY CAPTURED IN RESOLUTION BY THE
MODELS. HOWEVER THIS SHOULD NOT IMPACT OUR NWRN COUNTIES WHERE
THERMAL PROFILE IS COLD ENOUGH AND SHOULD REMAIN SO FOR BETTER
PART OF EVENT. SOUNDINGS THERE SHOW PWS FROM 1/2-3/4 DURING
BETTER PART OF MAX OMEGA TIME PERIOD. RESULTANT NEW HPC DAY 1
GRAPHIC OUTLOOKS 4-8 ACROSS OUR WATCH UPGRADE TO WARNING AREA
WITH SIGNIFICANT ICE ACCUMS ACROSS CENTRAL SWATH OF PAH FA WHERE
WE HAVE POSTED A WINTER WX WARNING FOR ICE/SNOW COMBO.
REMAINDER/FAR SE PTNS FA WE HAVE GONE AHEAD AND ISSUED ADVISORY
FOR MINOR SNOW/ICE ACCUMS IN COLLOB W /OHX-LMK.
GIVEN MINOR ICING REPORTS ACROSS SRN SEMO INTO JACKSON PURCHASE
THIS AM AS TEMPS HOVER NEAR FREEZING...WENT AHEAD AND STARTED
WINTER WX WARNING THERE EARLIER...JUST TO COVER LIGHT AM ICING
CONCERNS. INFLUX OF WARM NOSE...MODELS DIFFER ON STRENGTH...SHOULD
MEAN CHANGE TO RAIN DURING DAY AS TEMPS BUMP ABOVE FREEZING. THEN
MORE SIGNIFICANT ACCUMS OF WINTRY WX OCCUR OVERNIGHT AND EXTEND
FURTHER NORTH AND EAST UP THE OH VALLEY. HOWEVER IT COULD BE
PRIMARILY AFT MIDNIGHT FOR ERN 1/2 FA AS LOW PRESSURE LIFTS NORTH
AND AFOREMENTIONED WARM TONGUE HOVERS ACROSS AT LEAST ERN 1/3 FA.
DROPPING SURFACE TEMPS DURING THE EVENING THOUGH MEANS EVEN LIQUID
PCPN WL CREATE ICING...AND HIGH PWS CONTINUE PAST 06Z THRU 12Z.
RESULTANT HPC GRAPHIC PAINTS 1/4+ BULLSEYE OF ICE FROM ROUGHLY
PAH-EVV...HEART OF WINTER WX WARNING...WITH LESSER/MORE MINOR SNOW/ICING
CONCERNS TO THE SOUTH AND EAST ACROSS THE ADVISORY AREA.
WRAP AROUND LATE NIGHT-EARLY FRI AM SNOWFALL WILL OCCUR AND MAY
WELL ADD SMALL ADDITIONAL TOTALS PARTICULARLY NORTHERN AND EASTERN
PTNS FA FRI AM AS DEFORMATION ZONE EXTRAPOLATES ACROSS AREA. THIS
YIELDED COLLAB AGREEMENT EVEN TO LSX (15Z)/ILX(18Z) TO EXTEND
WARNING THRU 18Z(PAH). COLD AIR SLAMMING DOWN BACK SIDE OF DEPARTING
SYSTEM PRETTY MUCH CHANGES ALL PCPN ANYWHERE...EVEN FAR SE...TO
BRIEF PERIOD OF AT LEAST LIGHT SNOW BEFORE ENDING...WHICH COULD
YIELD MINOR ACCUMS OF SNOW ON TOP OF ICE ACROSS WKY INTO THE
PENNYRILE.
BESIDES NEAR TERM ADJUSTMENTS FOR GREATER THAN MOS TEMPS
SOUTH...PRETTY MUCH STUCK W/MOS BLEND PER HPC/COLLAB LEAD.
&&
.AVIATION...
FOR THE 12Z TAF ISSUANCE...VFR CEILINGS AND VISIBILITIES WILL DROP
TO MVFR CEILINGS/VFR VISIBILITIES OVER THE KCGI/KPAH TAF SITES
SHORTLY AFTER 12Z...AS THE FIRST WAVE OF MIXED PRECIPITATION MOVES
THROUGH THE AREA THIS MORNING. A BRIEF RISE IN CEILINGS FOR
KCGI/KPAH TO LOWER VFR LEVEL WILL BE POSSIBLE DURING THE
MORNING...AS THE UPPER LEVEL SYSTEM PULLS WARM AIR ALOFT ACROSS THE
AREA. ONCE THE ATMOSPHERIC COLUMN SATURATES THIS
AFTERNOON...CEILINGS SHOULD DROP BACK TO MVFR/IFR LEVELS AFTER 21Z.
A SIMILAR TREND WILL OCCUR FOR THE KEVV/KOWB...BUT THE ONSET OF
PRECIPITATION MAY BE DELAYED...AS THE INFLUX OF DRIER AIR PERSISTS
AT LOWER LEVELS.
PRECIPITATION TYPE WILL LIKELY REMAIN FREEZING/FROZEN FOR
KCGI...WITH A MIX OF SLEET/FREEZING RAIN/SNOW OVER KPAH THIS
MORNING. KEVV AND KOWB TAF SITES WILL LIKELY SEE A LIGHT MIX OF
SLEET/SNOW EARLY...BECOMING PREDOMINATELY FREEZING RAIN OR SLEET
DURING THE LATE AFTERNOON/EARLY EVENING.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WINTER STORM WARNING UNTIL 12 PM CST FRIDAY FOR BALLARD-CALDWELL-
CARLISLE-CRITTENDEN-FULTON-GRAVES-HICKMAN-LIVINGSTON-LYON-
MARSHALL-MCCRACKEN.
WINTER STORM WARNING FROM NOON TODAY TO 12 PM CST FRIDAY FOR
HENDERSON-UNION KY-WEBSTER.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 12 PM CST
FRIDAY FOR CALLOWAY-CHRISTIAN-HOPKINS-MUHLENBERG-TODD-TRIGG.
WINTER WEATHER ADVISORY FROM NOON TODAY TO 12 PM CST FRIDAY FOR
DAVIESS-MCLEAN.
MO...WINTER STORM WARNING UNTIL 12 PM CST FRIDAY FOR MISSISSIPPI-NEW
MADRID-SCOTT.
HEAVY SNOW WARNING UNTIL 12 PM CST FRIDAY FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-PERRY MO-RIPLEY-STODDARD-WAYNE MO.
IL...WINTER STORM WARNING UNTIL 12 PM CST FRIDAY FOR ALEXANDER-HARDIN-
JOHNSON-MASSAC-POPE-PULASKI.
HEAVY SNOW WARNING UNTIL 12 PM CST FRIDAY FOR EDWARDS-FRANKLIN-
HAMILTON-JACKSON-JEFFERSON-PERRY IL-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
WINTER STORM WARNING FROM NOON TODAY TO 12 PM CST FRIDAY FOR
GALLATIN-SALINE.
IN...WINTER STORM WARNING FROM NOON TODAY TO 12 PM CST FRIDAY FOR
GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK.
WINTER WEATHER ADVISORY FROM NOON TODAY TO 12 PM CST FRIDAY FOR
SPENCER.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 503 AM CST THU JAN 31 2008 ILZ086-087-INZ081-082-085>087-KYZ014-015-018-011100- SALINE-GALLATIN-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-UNION KY- WEBSTER-HENDERSON- 503 AM CST THU JAN 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT FOR 1 TO 3 INCHES OF SNOW AND ICE ACCUMULATIONS...INCLUDING 1/4 INCH ICE ACCUMULATIONS. REFER TO THE WARNING FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WET WEATHER PATTERN IS EXPECTED TO TAKE SHAPE FROM SUNDAY NIGHT THROUGH TUESDAY. HEAVY RAIN WILL BE POSSIBLE ALONG WITH A SLIGHT CHANCE OF STRONG THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF SNOW AND ICE TODAY AND TONIGHT. ILZ075>078-080>085-088-MOZ076-086-087-100-107>110-011100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-UNION IL-PERRY MO-BOLLINGER- CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD- 503 AM CST THU JAN 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A HEAVY SNOW WARNING IS IN EFFECT FOR 3 TO 8 INCHES OF SNOW ACCUMULATIONS. REFER TO THE WARNING FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WET WEATHER PATTERN IS EXPECTED TO TAKE SHAPE FROM SUNDAY NIGHT THROUGH TUESDAY. HEAVY RAIN WILL BE POSSIBLE ALONG WITH A SLIGHT CHANCE OF STRONG THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF SNOW AND ICE TODAY AND TONIGHT. ILZ089>094-KYZ001>008-010-011-013-MOZ111-112-114-011100- JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN- CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CRITTENDEN- LYON-CALDWELL-SCOTT-MISSISSIPPI-NEW MADRID- 503 AM CST THU JAN 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT FOR 1 TO 3 INCHES OF SNOW AND ICE ACCUMULATIONS...INCLUDING 1/4 INCH ICE ACCUMULATIONS. REFER TO THE WARNING FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WET WEATHER PATTERN IS EXPECTED TO TAKE SHAPE FROM SUNDAY NIGHT THROUGH TUESDAY. HEAVY RAIN WILL BE POSSIBLE ALONG WITH A SLIGHT CHANCE OF STRONG THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF SNOW AND ICE TODAY AND TONIGHT. KYZ009-012-016-017-021-022-011100- CALLOWAY-TRIGG-HOPKINS-CHRISTIAN-MUHLENBERG-TODD- 503 AM CST THU JAN 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR SNOW AND ICE ACCUMULATIONS UP TO 1 INCH...INCLUDING UP TO A TENTH OF AN INCH OF ICE ACCUMULATIONS. REFER TO THE ADVISORY FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WET WEATHER PATTERN IS EXPECTED TO TAKE SHAPE FROM SUNDAY NIGHT THROUGH TUESDAY. HEAVY RAIN WILL BE POSSIBLE ALONG WITH A SLIGHT CHANCE OF STRONG THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF SNOW AND ICE TODAY AND TONIGHT. INZ088-KYZ019-020-011100- SPENCER-DAVIESS-MCLEAN- 503 AM CST THU JAN 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR SNOW AND ICE ACCUMULATIONS UP TO 1 INCH...INCLUDING ICE ACCUMULATIONS RANGING FROM A TENTH TO NEAR A QUARTER OF AN INCH. REFER TO THE ADVISORY FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WET WEATHER PATTERN IS EXPECTED TO TAKE SHAPE FROM SUNDAY NIGHT THROUGH TUESDAY. HEAVY RAIN WILL BE POSSIBLE ALONG WITH A SLIGHT CHANCE OF STRONG THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF SNOW AND ICE TODAY AND TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 503 AM CST THU JAN 31 2008 ILZ076>078-081>083-085>094-INZ081-082-085>088-KYZ001>022-MOZ111- 112-114-311315- WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-WILLIAMSON-SALINE- GALLATIN-UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC- GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-FULTON-HICKMAN- CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY- CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN- HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-SCOTT-MISSISSIPPI- NEW MADRID- INCLUDING THE CITIES OF...FAIRFIELD...ALBION...MOUNT CARMEL... WEST FRANKFORT...MCLEANSBORO...CARMI...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...SIKESTON... CHARLESTON...NEW MADRID 503 AM CST THU JAN 31 2008 ...WINTRY WEATHER MOVING ACROSS THE REGION THIS MORNING... SINCE SHORTLY AFTER 230 AM...REPORTS OF LIGHT SNOW HAVE BEEN NOTED ACROSS PARTS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND WEST KENTUCKY. THE LEADING EDGE OF THE WIDESPREAD...MOSTLY LIGHT SNOW...WILL MOVE NEAR A LINE FROM BENTON AND CARMI ILLINOIS...ONWARD TO EVANSVILLE AND SANTA CLAUS INDIANA BY 7 AM. THE WINTRY PRECIPITATION MAY BRIEFLY START AS SLEET...ESPECIALLY ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS...BUT WILL QUICKLY TURN TO SNOW. WITHIN 15 MINUTES AFTER THE ONSET OF THE SNOW....MINOR ACCUMULATION OF THE SNOW CAN BE EXPECTED ON GRASS...SIDEWALK AND ROADWAY SURFACES. SOME LOCATIONS...ESPECIALLY FROM PADUCAH AND CLINTON KENTUCKY...NORTHEAST TO STURGIS...DIXON AND MADISONVILLE KENTUCKY MAY SEE A QUICK BURST OF HEAVIER SNOW THROUGH 7 AM...WHICH WILL REDUCE VISIBILITY AT TIMES BELOW A MILE. ACCUMULATION OF SNOW UP TO AN INCH IS POSSIBLE EARLY THIS MORNING. FOR THOSE TRAVELING TO WORK AND SCHOOL EARLY THIS MORNING...PLEASE ALLOW EXTRA TIME TO REACH YOUR DESTINATION. SOME UNTREATED SECONDARY ROADS AND BRIDGES MAY BECOME SLICK AND HAZARDOUS...SO USE CAUTION WHILE DRIVING THIS MORNING. THIS BAND OF WINTRY PRECIPITATION SHOULD EVENTUAL MOVE EAST OF THE PENNYRILE REGION OF WEST KENTUCKY AND SOUTHWEST INDIANA AFTER 7 AM. HOWEVER...LOOK FOR MORE PRECIPITATION TO MOVE BACK INTO THE AREA LATER THIS MORNING INTO THE AFTERNOON. SMITH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 715 AM CST THU JAN 31 2008 ILZ089>094-KYZ001>008-010-011-013-MOZ111-112-114-311515- JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN- CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CRITTENDEN- LYON-CALDWELL-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...HICKMAN...CLINTON...BARDWELL... WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...MARION... EDDYVILLE...PRINCETON...SIKESTON...CHARLESTON...NEW MADRID 715 AM CST THU JAN 31 2008 ...WINTER STORM WARNING REMAINS IN EFFECT TODAY AND TONIGHT... ALTHOUGH THE FIRST BAND OF SNOW AND SLEET WILL MOVE OUT OF THE AREA BY 8 AM...ROADWAYS WILL CONTINUE TO REMAIN SLICK AND HAZARDOUS FOR AREA TRAVELERS. IF YOU PLANNING TRAVEL THIS MORNING...PLEASE ALLOW EXTRA TIME TO REACH YOUR DESTINATION. IF TRAVEL IS NOT NECESSARY...YOU MAY WISH TO POSTPONE YOUR TRAVEL UNTIL LATER IN THE MORNING...ONCE ROADWAYS HAVE BEEN FURTHER TREATED AND CLEARED. THE NEXT BAND OF WINTRY PRECIPITATION WILL MOVE BACK INTO THE AREA CLOSE TO THE NOON HOUR. KYZ009-012-016-017-021-022-311515- CALLOWAY-TRIGG-HOPKINS-CHRISTIAN-MUHLENBERG-TODD- INCLUDING THE CITIES OF...MURRAY...CADIZ...MADISONVILLE... HOPKINSVILLE...GREENVILLE...ELKTON 715 AM CST THU JAN 31 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH 9 AM... A MIXTURE OF SNOW...SLEET AND FREEZING RAIN CONTINUE TO CAUSE DANGEROUS TRAVEL CONDITIONS THIS MORNING FROM THE LAND BETWEEN THE LAKES THROUGH THE PENNYRILE REGION OF WEST KENTUCKY. REPORTS FROM TRAVELERS ON INTERSTATE 24 AND OTHER SECONDARY ROADS ALONG THE KENTUCKY...TENNESSEE STATE LINE NORTHWARD INDICATE ICE AND SLUSH COVERED ROADWAYS. SEVERAL ACCIDENTS HAVE ALREADY BEEN REPORTED DUE TO THE WINTRY WEATHER CONDITIONS. ICE AND SNOW COVERED ROADS WERE ALSO REPORTED ACROSS THE PURCHASE AREA OF WEST KENTUCKY AND EXTREME SOUTHERN ILLINOIS. SNOWFALL AMOUNTS OF ONE HALF TO ONE INCH HAVE ALREADY BEEN REPORTED AS OF 630 AM. IF YOU PLANNING TRAVEL THIS MORNING...PLEASE ALLOW EXTRA TIME TO REACH YOUR DESTINATION. IF TRAVEL IS NOT NECESSARY...YOU MAY WISH TO POSTPONE YOUR TRAVEL UNTIL LATER IN THE MORNING...ONCE ROADWAYS HAVE BEEN FURTHER TREATED AND CLEARED. SMITH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 934 AM CST THU JAN 31 2008 ILZ088-MOZ086-087-100-107>110-311700- UNION IL-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER- STODDARD- INCLUDING THE CITIES OF...JONESBORO...MARBLE HILL... CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...DONIPHAN... POPLAR BLUFF...BLOOMFIELD 934 AM CST THU JAN 31 2008 ...HEAVY SNOW WARNING IN EFFECT UNTIL NOON CST FRIDAY... A LARGE AREA OF WINTRY PRECIPITATION WILL SPREAD NORTHEAST OVER MUCH OF SOUTHEAST MISSOURI THROUGH 11 AM. A COMBINATION OF SLEET...SNOW AND FREEZING RAIN IS EXPECTED. FARTHEST WEST NEAR DONIPHAN...VAN BUREN AND GREENVILLE...SNOW AND SLEET WILL BE MOST LIKELY. IN AREAS FROM POPLAR BLUFF AND DEXTER...TO MARBLE HILL AND JACKSON...FREEZING RAIN AND SLEET WILL BE MOST LIKELY. UP TO AN INCH OF ACCUMULATION WILL BE POSSIBLE THROUGH 11 AM...WITH THE GREATEST ACCUMULATIONS IN SOUTHERN SECTIONS FROM DONIPHAN TO POPLAR BLUFF TO DEXTER. TRAVEL CONDITIONS WILL RAPIDLY DETERIORATE THIS MORNING. IF YOU ARE PLANNING TRAVEL THIS MORNING...PLEASE ALLOW EXTRA TIME TO REACH YOUR DESTINATION. IF TRAVEL IS NOT NECESSARY...YOU ARE STRONGLY ENCOURAGED TO STAY HOME TODAY. ILZ089>094-KYZ001>008-010-011-013-015-MOZ111-112-114-311700- JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN- CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CRITTENDEN- LYON-CALDWELL-WEBSTER-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...HICKMAN...CLINTON...BARDWELL... WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...MARION... EDDYVILLE...PRINCETON...DIXON...SIKESTON...CHARLESTON... NEW MADRID 934 AM CST THU JAN 31 2008 ...WINTER STORM WARNING IN EFFECT UNTIL NOON CST FRIDAY... SCATTERED SHOWERS WILL BRING PERIODS OF SLEET...SNOW AND FREEZING RAIN TO MUCH OF THE PURCHASE AREA OF WEST KENTUCKY...ADJACENT PORTIONS OF SOUTHEAST MISSOURI...AND THE SOUTHERN TIP OF ILLINOIS THIS MORNING. MINOR ICE AND SNOW ACCUMULATIONS CAN BE EXPECTED THROUGH 11 AM. TRAVEL CONDITIONS WILL BE PARTICULARLY SLICK AND HAZARDOUS IN WEST KENTUCKY...INCLUDING INTERSTATE 24 AND THE PURCHASE PARKWAY. TRAVEL IS STRONGLY DISCOURAGED IN THESE AREAS. TRAVEL CONDITIONS WILL BECOME SLICK AND HAZARDOUS IN SPOTS OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS...INCLUDING INTERSTATES 55...57 AND 24. A LARGE AREA OF WINTRY PRECIPITATION WILL BEGIN TO MOVE INTO THE AREA BY MIDDAY. KYZ009-012-016-017-020>022-311700- CALLOWAY-TRIGG-HOPKINS-CHRISTIAN-MCLEAN-MUHLENBERG-TODD- INCLUDING THE CITIES OF...MURRAY...CADIZ...MADISONVILLE... HOPKINSVILLE...CALHOUN...GREENVILLE...ELKTON 934 AM CST THU JAN 31 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST FRIDAY... SCATTERED SHOWERS WILL BRING PERIODS OF SLEET...SNOW AND FREEZING RAIN TO WEST KENTUCKY...TO THE EAST OF A LINE FROM MURRAY TO CALHOUN THIS MORNING. MINOR ADDITIONAL ICE AND SNOW ACCUMULATIONS CAN BE EXPECTED THROUGH 11 AM. TRAVEL CONDITIONS WILL CONTINUE TO BE SLICK AND HAZARDOUS IN WEST KENTUCKY...INCLUDING INTERSTATE 24 AND THE WESTERN KENTUCKY PARKWAY. TRAVEL IS STRONGLY DISCOURAGED IN THESE AREAS THIS MORNING. A WIDESPREAD AREA OF WINTRY PRECIPITATION WILL MOVE INTO THE AREA EARLY THIS AFTERNOON. DRS
The national radar mosaic for the moment the first event began.
4 winter storm. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Winter Storm, Perry | 2008-01-31 | Unknown | Indirect | ||
| Winter Storm, Perry | 2008-01-31 | Unknown | Indirect |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, January 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 70008, 70016, 70017, 70018.